| Model Number |
2982001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from regulatory body via manufacturer representative regarding a patient with an unknown indication for lat eral spinal fusion of lumbar 3-4, lumbar 4-5.It was reported that the surgeon was performing a direct lateral spinal fusion of lumbar 3-4, lumbar 4-5 on an elderly female.After implantation of spinal interbody spacer it was noted that a piece of the clydesdale i nserter was broken off.The only other equipment that was being used at the time was a mallet.Thorough examination of the wound, visually and via fluoroscopy, the small broken piece appeared to not be still in the patient.Operating room examination was performed and the broken piece was found in the suction canister.All broken pieces were sequestered and taken off of the or back table.Instrument was then decontaminated and sent with the medtronic rep to be sent back to the manufacturer and a report generated. there were no further complications reported regarding the event.
Additional Manufacturer Narrative
Additional information h6: product discarded medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.